Mathematical Research Letters

Volume 7 (2000)

Number 2

$p$-torsion elements in local cohomology modules

Pages: 165 – 176



Anurag K. Singh (University of Utah)


For every prime integer $p$, M.~Hochster conjectured the existence of certain $p$-torsion elements in a local cohomology module over a regular ring of mixed characteristic. We show that Hochster’s conjecture is false. We next construct an example where a local cohomology module over a hypersurface has $p$-torsion elements for every prime integer $p$, and consequently has infinitely many associated prime ideals.

Full Text (PDF format)